SarahLS Posted December 7, 2021 Share Posted December 7, 2021 It seems crazy to think that I am now 4 years out from my SAH, and this year's anniversary coincided with my annual (telephone) consultation with my neurologist. This autumn has been hard on my head for some reason, and the freedom to set my hours and work from home is all that has kept me from disciplinary meetings at work due to amount of time off sick. My head had been hurting a lot more, I've had a lot more headaches that were nearly as painful as the original ones (I only haven't totally panicked as they've built to this pain level rather than being thunderclaps). My husband has also said my memory & word finding have got worse and we've both noticed that the fatigue is back to a crazy level. All in all I've felt about as bad as in the few months after it all happened. The neurologist (unlike the practice nurse who reviews me annually) did listen and didn't try to blame it on age/hormones/peri menopause but thinks that I've been left with borderline chronic migraines and so while I do have to keep a journal to map headaches against my cycle I will be changing the medication I've been on for years. Before the SAH I had migraine with aura and they've been controlled with a beta blocker for well over a decade, and amitriptyline was added in 4 years ago. I can't take triptans for migraine as I've had an allergic reaction from them in the past, and they are also vasoconstrictors - the SAH is likely to have been caused by a reaction to the vasoconstrictor in dental anaesthesia. So I now have to wean off the beta blocker and see if I tolerate candesartan. Not a drug I'd heard of, and one from reading the packet has some interesting potential side effects. I shan't be trying to do this swap before Christmas- what with losing one Xmas to the SAH & then last year to Covid restrictions I want to enjoy this one! If this drug doesn't work then the next step is topirimate but as that can have effects on cognitive function and I'm suffering in this way already the Dr isn't too keen to go down this path yet. I know we can't ask for any medical advice but I would be grateful if anyone else has tried/still uses either candesartan or topirimate and is willing to share experiences. I am of course very pleased that a new bleed isn't being considered but nervous about the new medication & the increase in headaches etc. Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.